Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 1999, 11:07 PM CDT for Crawford County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1999, 11:07 PM CDT (04:07 UTC)
- Expired
- Aug 12, 1999, 11:55 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Crawford County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 130406 RRA SVRSTL MOC055-130455- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1107 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN CENTRAL MISSOURI * UNTIL 1155 PM CDT * AT 1106 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CUBA... MOVING EAST AT 30 MPH. * LOCATIONS THAT WILL BE AFFECTED... CUBA STEELVILLE BOURBON THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Aug 12, 2:45 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT THU AUG 12 1999 EXPECT CAPS TO WEAKEN THIS EVE AND FNT MOV THRU AREA TRIGGERING SCT SHWRS AND TSTMS OVR ENTIRE CWA ESPECIALLY NORTHERN PORTIONS. SHWRS MAY LINGER ERN SECTS FRI MRNG BUT OUT OF AREA BY AFTN WITH CLEARING SKIES. NOT AS WARM FRI AND DRYER WITH WEST TO NORTHWEST WINDS SLOWLY SHIFTING TO NORTHERLY FRIDAY NIGHT. COOLER FRI NIGHT AND SATURDAY BUT WARMING TREND SUNDAY THROUGH TUESDAY. LOOKS DRY FRIDAY NIGHT THROUGH TUESDAY. NGM MOS TMPS LOOK OK. .STL...NONE
In the hours before
Special weather statement, Aug 12, 10:49 PM CDT, 18 minutes before
ILZ095-MOZ027-035-130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1049 PM CDT THU AUG 12 1999 TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... MARION RALLS IN ILLINOIS... ADAMS BROWN .END GLASS
Special weather statement, Aug 12, 10:49 PM CDT, 18 minutes before
ILZ095-MOZ027-035-130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1049 PM CDT THU AUG 12 1999 TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... MARION RALLS IN ILLINOIS... ADAMS BROWN .END GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 49 min |
| Aug 12, 11:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Aug 12, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 36 min |
| Aug 12, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 47 min |
| Aug 12, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 48 min |
| Aug 12, 11:36 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 49 min |
| Aug 12, 11:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Aug 12, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 47 min |
| Aug 13, 12:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 33 min |
| Aug 13, 12:35 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Aug 13, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.